New Medical Research Suggests The Safety Of A Testosterone Drug Might Depend On Its Form: Injections / Shots; Creams / Gels; Skin Patches
SUMMARY: According to a large retrospective cohort medical study published online by the JAMA Internal Medicine journal in May 2015, we learn that short-acting testosterone injections or shots — such as the Depo-Testosterone (testosterone cypionate) injection from Pharmacia and Upjohn Company (a division of Pfizer) — are associated with a higher risk of cardiovascular events, hospitalizations, and deaths when compared with gels or patches.
From a May 11, 2015 news report, “Testosterone Shots: Riskier Than Gels or Patches?” — with this sub-headline: “Spike in T levels from bolus injections may explain higher adverse outcome rates” — published online by MedPage Today, we get the following summary information and commentary about this testosterone drugs safety study:
“Different dosage forms lead to different serum testosterone levels over time — injections result in spikes and super-normal levels — possibly accounting for the observed risk of cardiovascular disease,” [J. Bradley Layton, PhD, an epidemiologist at the University of North Carolina Chapel Hill] and colleagues wrote….
The study is well-designed and done by a reputable group, said Bradley Anawalt, MD, an endocrinologist and professor of medicine at the University of Washington Medical Center, in an email to MedPage Today. But it only included short-acting forms of injectable testosterone (testosterone cypionate, enanthate, and propionate) and not the longer-acting testosterone undecanoate which is the most common form used in Europe and which was recently approved in the U.S.
The short-acting forms of injectable testosterone are associated with higher spikes in testosterone levels, said Anawalt, who was not involved with the study.
We will continue to watch for new medical research about testsoterone drugs safety especially as regards heart attacks or myocardial infarction (MI), strokes, and cardiovascular deaths which might be caused by so-called “Low-T” testosterone therapy products such as Depo-Testosterone injections or shots.[Read this article in full at original source]
Testosterone Replacement Therapy Drugs
Free Case Evaluation
Strictly Confidential, No Obligation